Drug-Induced Edema
Drug-induced edema is caused by ...
489
Description

Drug-Induced Edema

Drug-induced edema is caused by many drugs & can coincide with or worsen pre-existing peripheral edema

Tissue edema develops due to one or more of the following:

 - Increased vascular permeability

 - Increased hydrostatic pressure

 - Decreased oncotic pressure in the blood vessels

Drug-induced alteration to vascular permeability can occur via numerous mechanisms, some of which include:

 - Bradykinin (has a very potent effect on blood vessels, leading to  vascular permeability)

 - Histamine release from mast cells

 - Increased nitric oxide release

 - Activation of the complement cascade 



Kat Watson @Kat_Watson



#DrugInduced #Edema #Medication #Causes #Differential #Pharmacology #Pathophysiology
Contributed by

Dr. Gerald Diaz
@GeraldMD
Board Certified Internal Medicine Hospitalist, GrepMed Editor in Chief 🇵🇭 🇺🇸 - Sign up for an account to like, bookmark and upload images to contribute to our community platform. Follow us on IG:  https://www.instagram.com/grepmed/ | Twitter: https://twitter.com/grepmeded/
0 Comments

Related content